Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Accessible domains in the Heisenberg group


Authors: Zoltán M. Balogh and Roberto Monti
Journal: Proc. Amer. Math. Soc. 132 (2004), 97-106
MSC (2000): Primary 43A80, 22E30
DOI: https://doi.org/10.1090/S0002-9939-03-06978-8
Published electronically: March 25, 2003
MathSciNet review: 2021252
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the problem of accessibility of boundary points for domains in the sub-Riemannian setting of the first Heisenberg group. A sufficient condition for accessibility is given. It is a Dini-type continuity condition for the horizontal gradient of the defining function. The sharpness of this condition is shown by examples.


References [Enhancements On Off] (What's this?)

  • 1. Z. M. Balogh, Size of characteristic sets and functions with prescribed gradients, to appear in J. Reine Angew. Math.
  • 2. Z. M. Balogh, M. Rickly, F. Serra Cassano, Comparison of Hausdorff measures with respect to the Euclidean and the Heisenberg metric, to appear in Publicacions Math.
  • 3. L. Capogna, N. Garofalo, Boundary behavior of nonnegative solutions of subelliptic equations in NTA domains for Carnot-Carathéodory metrics, J. Fourier Anal. Appl. 4 (1998), 4-5, 403-432. MR 2000k:35056
  • 4. L. Capogna, N. Garofalo, D. M. Nhieu, Examples of uniform and NTA domains in Carnot groups, Proceedings on Analysis and Geometry (Russian) (Novosibirsk Akademgorodok, 1999), 103-121, Izdat. Ross. Akad. Nauk Sib. Otd. Inst. Mat., Novosibirsk, 2000. MR 2002k:30037
  • 5. L. Capogna, P. Tang, Uniform domains and quasiconformal mappings on the Heisenberg group, Manuscripta Math. 86 (1995), no. 3, 267-281. MR 96f:30019
  • 6. B. Franchi, R. Serapioni, F. Serra Cassano, Rectifiability and perimeter in the Heisenberg group, Math. Ann. 321 (2001), no. 3, 479-531.
  • 7. N. Garofalo, D. M. Nhieu, Isoperimetric and Sobolev inequalities for Carnot-Carathéodory spaces and the existence of minimal surfaces, Comm. Pure Appl. Math. 49 (1996), 1081-1144. MR 97i:58032
  • 8. N. Garofalo, D. Vassilev, Regularity near the characteristic set in the non-linear Dirichlet problem and conformal geometry of sub-Laplacians on Carnot groups, Math. Ann. 318 (2000), no. 3, 453-516. MR 2001j:35042
  • 9. M. Gromov, Carnot-Carathéodory spaces seen from within, in Sub-Riemannian Geometry (Eds. A. Bellaïche, J.-J. Risler), Progress in Math. 144, Birkhäuser Basel (1996), 79-323. MR 2000f:53034
  • 10. W. Hansen, H. Hueber, The Dirichlet problem for sublaplacians on nilpotent Lie groups $-$ Geometric criteria for regularity, Math. Ann. 276 (1987), 537-547. MR 88g:31017
  • 11. D. Jerison, The Dirichlet problem for the Kohn Laplacian on the Heisenberg group. II, J. Funct. Anal. 43 (1981), no. 2, 224-257. MR 83c:58081b
  • 12. J. J. Kohn, L. Nirenberg, Non-coercive boundary value problems, Comm. Pure Appl. Math. 18 (1965), 443-492. MR 31:6041
  • 13. G. Levin, F. Przytycki, External rays to periodic points, Israel J. Math. 94 (1996), 29-57. MR 97d:58164
  • 14. R. Monti, D. Morbidelli, Regular domains in homogeneous groups, Preprint.
  • 15. A. Nagel, E. M. Stein, S. Wainger, Balls and metrics defined by vector fields I: Basic properties, Acta Math. 155 (1985), 103-147. MR 86k:46049
  • 16. Ch. Pommerenke, Boundary behaviour of conformal maps, Grundlehren der Mathematischen Wissenschaften, 299 Springer-Verlag, Berlin (1992). MR 95b:30008
  • 17. F. Przytycki, Accessibility of typical points for invariant measures of positive Lyapunov exponents for iterations of holomorphic maps, Fund. Math. 144 (1994), no. 3, 259-278. MR 95g:58190
  • 18. S. Semmes, On the non existence of bilipschitz parameterization and geometric problems about $A_{\infty}$ weights, Revista Math. Iberoamericana 12 (1996), 337-410. MR 97e:30040
  • 19. A. Zdunik, On biaccessible points in Julia sets of polynomials, Fund. Math. 163 (2000), no. 3, 277-286. MR 2001f:37058

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 43A80, 22E30

Retrieve articles in all journals with MSC (2000): 43A80, 22E30


Additional Information

Zoltán M. Balogh
Affiliation: Mathematisches Institut, Universität Bern, Sidlerstrasse 5, CH-3012, Bern, Switzerland
Email: zoltan.balogh@math-stat.unibe.ch

Roberto Monti
Affiliation: Mathematisches Institut, Universität Bern, Sidlerstrasse 5, CH-3012, Bern, Switzerland
Email: roberto.monti@math-stat.unibe.ch

DOI: https://doi.org/10.1090/S0002-9939-03-06978-8
Keywords: Heisenberg group, boundary accessibility, Dini continuity
Received by editor(s): August 8, 2002
Published electronically: March 25, 2003
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society